MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Perforation of Vessels (2135); Vascular System (Circulation), Impaired (2572)
Date of Event 04/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad and the viperwire guide wire used in the procedure were received at csi for analysis.The guide wire was engaged in the oad, and was removed with some resistance.When re-inserted, the wire would not pass an area of significant adhered biological material observed on the driveshaft and crown.Although the root cause of the accumulating tissue is unknown, it is hypothesized that the crown spun and became stuck in the vessel after seizing due to the biological material accumulation.The report of a perforation could not be confirmed through analysis.When tested, the oad was found to function as intended at all three speeds.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
During treatment, the diamondback peripheral orbital atherectomy device (oad) became stuck in the peroneal.The oad was stopped, re-started and gently pulled back until it dislodged.The oad was then able to be removed from the patient.A perforation with extravasation occurred, and balloon inflation was performed.The vessel did not remain patent following removal of the balloon, however another vessel was opened to supply in-line flow to the foot.The patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn, mn
MDR Report Key10001006
Report Number3004742232-2020-00131
Device Sequence Number13975536
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)201031(10)243877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number243877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight55